Alert archive / Ohio / Gale Warnings in 2009

Gale Warning 7, NWS Cleveland, OH

March 10, 2009

NWS Cleveland, OH issued this gale warning at Mar 10, 2009, 3:10 AM EDT. It took effect at Mar 11, 2009, 4:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 3:10 AM EDT (07:10 UTC)
In effect from
Mar 11, 2009, 4:00 AM EDT
Expired
Mar 11, 2009, 9:55 PM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WHUS71 KCLE 100710
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
310 AM EDT TUE MAR 10 2009


LEZ061-142>149-162>169-101515-
/O.NEW.KCLE.GL.W.0007.090311T0800Z-090312T0200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
310 AM EDT TUE MAR 10 2009

...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EDT WEDNESDAY. 

A STRONG COLD FRONT MOVING ACROSS LAKE ERIE LATE TONIGHT WILL
CAUSE SOUTHWEST WINDS TO INCREASE TO MINIMAL GALE FORCE WEST TO
EAST ACROSS THE LAKE LATE TONIGHT INTO WEDNESDAY MORNING. WEST
GALES WILL DIMINISH BELOW GALE FORCE BY LATE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
7 follow-up statements
909 
WHUS71 KCLE 101330
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
930 AM EDT TUE MAR 10 2009

LEZ061-142>149-162>169-102130-
/O.CON.KCLE.GL.W.0007.090311T0800Z-090312T0200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
930 AM EDT TUE MAR 10 2009

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS LAKE ERIE LATE TONIGHT.
SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES AHEAD OF THE
FRONT...THEN TURN TO THE WEST BEHIND THE FRONT. THE WEST GALES
WILL DIMINISH BELOW GALE FORCE BY LATE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
691 
WHUS71 KCLE 101910
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT TUE MAR 10 2009

LEZ061-142>149-162>169-110315-
/O.CON.KCLE.GL.W.0007.090311T0800Z-090312T0200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
310 PM EDT TUE MAR 10 2009

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS LAKE ERIE LATE TONIGHT.
SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES AHEAD OF THE
FRONT...THEN TURN TO THE WEST BEHIND THE FRONT. THE WEST GALES
TO 35 KNOTS WILL DECREASE BELOW GALE FORCE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
942 
WHUS71 KCLE 110133
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
933 PM EDT TUE MAR 10 2009

LEZ061-142>149-162>169-110945-
/O.CON.KCLE.GL.W.0007.090311T0800Z-090312T0200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
933 PM EDT TUE MAR 10 2009

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS LAKE ERIE LATE TONIGHT.
SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES AHEAD OF THE
FRONT...THEN TURN TO THE WEST BEHIND THE FRONT. THE WEST GALES TO
35 KNOTS WILL DECREASE BELOW GALE FORCE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
269 
WHUS71 KCLE 110715
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
315 AM EDT WED MAR 11 2009

LEZ142>144-162>164-111515-
/O.NEW.KCLE.LO.Y.0003.090311T0800Z-090311T2100Z/
/O.CON.KCLE.GL.W.0007.090311T0800Z-090312T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
315 AM EDT WED MAR 11 2009

...LOW WATER ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A
GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

A STRONG COLD FRONT MOVING ACROSS LAKE ERIE WILL CAUSE SOUTHWEST
GALES TO 35 KNOTS TO DEVELOP FROM WEST TO EAST THIS MORNING ON
LAKE ERIE. THE GALES WILL BECOME WEST TODAY AND THEN DECREASE
BELOW GALE FORCE THIS EVENING.

THE SOUTHWEST GALES WILL ALSO CAUSE WATER LEVELS IN THE WESTERN
BASIN TO DROP ABOUT A FOOT OR SO BELOW THE CRITICAL MARK FOR SAFE
NAVIGATION THIS MORNING. THE CRITICAL MARK CURRENTLY IS AT CHART
DATUM. DIMINISHING WINDS BY LATE TODAY SHOULD ALLOW THE WATER
LEVELS TO RISE BACK ABOVE THE CRITICAL MARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-145>149-165>169-111515-
/O.CON.KCLE.GL.W.0007.090311T0800Z-090312T0200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
315 AM EDT WED MAR 11 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

A STRONG COLD FRONT MOVING ACROSS LAKE ERIE WILL CAUSE SOUTHWEST
GALES TO 35 KNOTS TO DEVELOP FROM WEST TO EAST THIS MORNING ON
LAKE ERIE. THE GALES WILL BECOME WEST TODAY AND THEN DECREASE
BELOW GALE FORCE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
950 
WHUS71 KCLE 111335
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
935 AM EDT WED MAR 11 2009

LEZ142>144-162>164-112145-
/O.CON.KCLE.GL.W.0007.000000T0000Z-090312T0200Z/
/O.CON.KCLE.LO.Y.0003.000000T0000Z-090311T2100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
935 AM EDT WED MAR 11 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. A
LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON.

WEST GALES TO 35 KNOTS WILL CONTINUE THROUGH THE AFTERNOON. THE
GALES WILL DECREASE BELOW GALE FORCE THIS EVENING AS HIGH PRESSURE
BUILDS OVER THE LAKE.

THE SOUTHWEST GALES WILL ALSO CAUSE WATER LEVELS IN THE WESTERN
BASIN TO DROP BELOW THE CRITICAL MARK FOR SAFE NAVIGATION THIS
MORNING. THE CRITICAL MARK CURRENTLY IS 6 INCHES BELOW CHART
DATUM. DIMINISHING WINDS LATER TODAY SHOULD ALLOW THE WATER
LEVELS TO RISE BACK ABOVE THE CRITICAL MARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-145>149-165>169-112145-
/O.CON.KCLE.GL.W.0007.000000T0000Z-090312T0200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
935 AM EDT WED MAR 11 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

SOUTHWEST GALES TO 35 KNOTS WILL TURN TO THE WEST AND CONTINUE
THROUGH THE AFTERNOON. THE WINDS WILL DECREASE BELOW GALE FORCE
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
319 
WHUS71 KCLE 111922
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT WED MAR 11 2009

LEZ142>144-162>164-120200-
/O.CAN.KCLE.LO.Y.0003.000000T0000Z-090311T2100Z/
/O.CON.KCLE.GL.W.0007.000000T0000Z-090312T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
322 PM EDT WED MAR 11 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT
THIS EVENING. 

WEST GALES TO 35 KNOTS WILL DROP BELOW GALE FORCE LATE THIS
EVENING. THE WINDS WILL DECREASE SIGNIFICANTLY OVERNIGHT AS HIGH
PRESSURE BUILDS OVER THE LAKE.

THE WATER LEVELS ON THE WESTERN BASIN OF LAKE ERIE ARE EXPECTED TO
HOVER NEAR...BUT ABOVE THE CRITICAL MARK FOR SAFE NAVIGATION FOR
THE REMAINDER OF THE EVENING. WATER LEVELS WILL CONTINUE TO RISE
THROUGH THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&


$$

LEZ061-145>149-165>169-120200-
/O.CON.KCLE.GL.W.0007.000000T0000Z-090312T0200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
322 PM EDT WED MAR 11 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

WEST GALES TO 35 KNOTS WILL DROP BELOW GALE FORCE LATE THIS
EVENING. THE WINDS WILL DECREASE SIGNIFICANTLY OVERNIGHT AS HIGH
PRESSURE BUILDS OVER THE LAKE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
563 
WHUS71 KCLE 120155
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EDT WED MAR 11 2009

LEZ061-142>149-162>169-120300-
/O.CAN.KCLE.GL.W.0007.000000T0000Z-090312T0200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
955 PM EDT WED MAR 11 2009

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

THE WINDS ON LAKE ERIE HAVE DROPPED BELOW GALE FORCE. WINDS OF 15 
TO 25 KNOTS ARE EXPECTED THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Mar 10, 1:25 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 10, 1:25 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
125 AM EDT TUE MAR 10 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL MOVE EAST AS A WARM FRONT MOVES
IN ON TUESDAY AND A COLD FRONT MOVES THROUGH THE AREA TUESDAY NIGHT.
HIGH PRESSURE WILL MOVE TOWARD THE AREA FOR MID TO LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MADE SOME MINOR ADJUSTMENTS UPWARD WITH LOW TEMPERATURES ACROSS
THE WESTERN CWA WHERE THE THICKER CLOUDS ARE EXPECTED. OTHERWISE
PREVIOUS FORECAST OF RAIN INCREASING FOR THE WESTERN AREAS TOWARD DAYBREAK
LOOKS ON TRACK.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
THE RAIN WILL SPREAD IN QUICKLY AHEAD OF WARM FRONT ON TUESDAY.
WITH THE GROUND SATURATED...IN MOST AREAS AN INCH OF RAIN WILL
CAUSE FLOODING AND AGGRAVATE FLOODING THAT IS ALREADY HAPPENING.
THERE COULD BE A BREAK FROM THE RAIN MAINLY SOUTHERN HALF OF THE
FORECAST AREA TUESDAY AFTERNOON AND THEN THE ACTIVITY INCREASE
AGAIN TUESDAY NIGHT WITH THE COLD FRONT. SOME OF THE THUNDERSTORMS
COULD BE SEVERE. RAINFALL SHOULD RANGE FROM 1 TO 2 INCHES. THE
HEAVIEST RAINFALL IS EXPECTED TO BE IN THE NORTHERN HALF OF THE
REGION WHERE THE GROUND IS THE MOST SATURATED. THE RAIN WILL JUST
RUNOFF SO FLOODING COULD START QUICKLY.

THE RAIN WILL END RAPIDLY EARLY WEDNESDAY. HIGH PRESSURE BEGINS TO
BUILD IN FOR WEDNESDAY AND THURSDAY. IT COULD BE COLD ENOUGH FOR A
LITTLE LAKE EFFECT FLURRIES OR SNOW SHOWERS BUT THE AIR IS VERY
DRY AND SOMEWHAT CYCLONIC.

WENT CLOSE TO GUIDANCE TEMPERATURES. FEELING WEDNESDAY WILL NOT
WARM THAT MUCH WITH ALL THE COLD AIR ALOFT. AT THIS TIME IT DOES
NOT LOOK LIKE IT WILL BE THAT WINDY BEHIND THE COLD FRONT TUESDAY
NIGHT INTO WEDNESDAY...GUSTS TO 40 MPH. THIS WILL HAVE TO BE MONITORED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
NOT MANY CHANGES TO LONG TERM TODAY AS HIGH PRESSURE SHOULD
REMAIN IN CONTROL MOST OF THE WEEKEND. LATEST ECMWF AND 12Z GFS
CONTINUE TO SUGGEST AN AREA OF WEAK LOW PRESSURE MOVING FROM THE
GULF COAST N INTO THE OH VALLEY ON SUNDAY. APPEARS THAT WILL BE
ENOUGH MOISTURE TO JUSTIFY AT LEAST A SMALL CHANCE PRECIP MENTION
BEGINNING SUNDAY EVENING AND CONTINUING INTO MONDAY. TEMPERATURES
DURING THE PERIOD WILL BE SEASONABLE.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
MVFR SC AT ERI SHOULD RETREAT TO THE NE NEXT FEW HOURS. VFR WILL
GIVE WAY TO MVFR AND IFR WEST TO EAST AS RAIN ALONG WARM FRONT
DEVELOPS THIS MORNING.  THREAT FOR TSRA WILL DEVELOP...MAINLY IN THE
SOUTHERN TAFS BY LATER TODAY AND POSSIBLE WHOLE AREA TONIGHT ALONG
THE STRONG COLD FRONT THAT WILL MOVE WEST TO EAST TO BE NEAR TOL AND
FDY BY 06Z. SOUTH WINDS WILL BEGIN TO INCREASE THIS EVENING AHEAD OF
THE FRONT...POSSIBLY ENOUGH TO LEAD TO MECHANICAL TURBULENCE DUE TO
THE MIXING VERSUS ACTUAL TRUE WIND SHEAR.

OUTLOOK...MVFR OR LESS LATE TUESDAY NIGHT THROUGH WEDNESDAY WITH
GUSTY WINDS WEDNESDAY. MVFR POSSIBLE NE OH/NW PA THURSDAY OTHERWISE
MAINLY VFR THURSDAY AND FRIDAY.

&&

.MARINE...
WINDS HAVE SLACKEN CONSIDERABLY AS HIGH PRESSURE MOVES OVER THE
LAKE.  WINDS TURN TO THE SOUTHEAST TOMORROW AS WARM FRONT LIFTS
NORTH OF LAKE.  BIGGEST QUESTION IS FOR TUESDAY NIGHT INTO
WEDNESDAY.  DEEP LOW MOVES ACROSS LAKE SUPERIOR DRAGGING A COLD
FRONT ACROSS THE LAKES.  YESTERDAY MODELS WERE INDICATING GALE
STRENGTH WINDS BEHIND THE FRONT...WHILE TODAY MODELS NOT QUITE AS
STRONG.  FOR NOW WILL GO WITH 30 KNOTS AND SEE HOW THE NEXT MODELS
RUN GOES.  WINDS WEAKEN FROM THE WEST THURSDAY AS HIGH PRESSURE
MOVES OVER THE LOWER LAKES.  HIGH EXPECTED TO REMAIN IN PLACE
THROUGH THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM 6 AM EDT TUESDAY THROUGH WEDNESDAY MORNING
     FOR OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...FLOOD WATCH FROM 6 AM EDT TUESDAY THROUGH WEDNESDAY MORNING
     FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...MULLEN
SHORT TERM...KIELTYKA
LONG TERM...KUBINA
AVIATION...ADAMS
MARINE...DJB
Hazardous weather outlook, Mar 9, 4:03 PM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT MON MAR 9 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-102015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
403 PM EDT MON MAR 9 2009

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

MANY RIVERS AND STREAMS ARE IN FLOOD BECAUSE OF RUNOFF FROM THE
RECENT RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ANOTHER FRONTAL SYSTEM SLOWLY MOVING THROUGH THE AREA TUESDAY
THROUGH EARLY WEDNESDAY AND WILL BRING ANOTHER THREAT OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-102015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
403 PM EDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALES POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:41 AM EDTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 18 more35 hr

Nearby

Gale Warnings in Ohio, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.